Pregnancy risk after period during inactive pill week?
Patient :This is an OB/GYN question. I am on birth control, and according to the internet you are supposed to get your period during the 7 inactive pills. However, I have consistently been getting my period 3 to 5 days BEFORE starting the inactive pills, and it only lasts for about 5 days, so for most of the inactive week, I have no period. My question is, am I at risk for pregnancy during the inactive, postperiod days? I hope that wasn't too confusing, and thank you in advance for your time.
Thanks for the query.
Firstly if you are starting your menses prior to entering into your placebo pills week, then it is likely that either you have had missed your pills or would have been taking them not at the same time which has led to an earlier withdrawal.
Now when the withdrawal has occurred and you are still trying to complete your placebo pills and then you start your next pack after ending your placebo pills, then you don't stand protected for at least 2 weeks into your new cycle, when ovulation shall occur in the mid-cycle. Hence you would not stand protected.
Ideally you should discard the pack when your period ensued and then start a fresh pack from day 1 or day 2 of your new cycle.
It is suggested that you take the pills more religiously and timely. I am sure you should not face this early bleeding again.
I hope I have answered your query in detail.
Wishing you good health.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.